New to all this...long post: So i originally... - Anxiety Support

Anxiety Support
45,074 members45,984 posts

New to all this...long post

Kaytee1981
Kaytee1981

So i originally thought i was suffering from pmt (admittedly quite badly) but after a bit of a breakdown and frank discussion with my husband just before Christmas, it was quite apparent that it was more like depression- i'd made myself sick a few times (and it felt good), had thoughts of harming myself - never harmed myself, but more thoughts of what if i did this or that. I had little intetest in anything and got no pleasure from things i used to enjoy etc...sleeping was very poor. So anyway long story short i ended up at GP on Christmas eve after fighting to get an appointment and was started on escitalopram 10mg which i started Christmas day, side effects have been pretty horrid but the sickness, insomnia, lack of appetite etc have generally subsided but I'm now suffering what I'd consider more anxiety - which isn't what I'd of said i had originally! Had a few genuine anxiety attacks in the past but not what i went to GP with...

So now my chest is pounding and heavy, the knot in my tummy is huge, i feel like i am fighting my own thoughts constantly to keep functioning and not to do anything crazy, and my motivation is at an all time low. Im suffering with odd dizzy spells too and bouts of tearfulness, and i have found myself digging my nails im my wrists when i get really irritable and often think of how i could hurt myself- i battle not too as i know its unhealthy.

My husband is supportive but im struggling to open up to him as recently his struggling with his acute physical health very recently and i don't want to put extra strain on him.

Need to put my feelings out there and know if anyone else is in or has been in a similar situation.

5 Replies
oldestnewest

Hey, I don't have much experience with medication for depression/anxiety, the only medication I was given and tried was fluoxetine and was only on it for a few days before I had to stop because of an allergic reaction. However the side effects during that time were horrendous. I felt like I was in a living nightmare. I've never been a crying or tearful person, especially not in front of others, but I cried so much I just couldn't hold it in! I felt like I had no control over my mind and thoughts too and just wanted to slam my head into a wall.

It's gotten better now although I still have palpitations, aches and pains, (especially chest pain which is the worst!) And there are still times where I feel myself spiralling but I just remind myself that every time I've felt like I've lost control, things always got better!

It's so exhausting mentally battling yourself everyday, I know how it feels, but hang in there. I hope things are better for you soon xx

Hi Kaytee,

I’m not on the medication you are but our stories seem really similar. I had a breakdown the day of New Years Eve had to survive through New Years Day and then got taken to my doctor by my husband yesterday.

I’ve been put on 30mg of Citroplan which helped me sleep but I feel awful today.

I think it may just be our medications setting in

I am so sorry you feel the way you do, but very pleased that you have shared so openly and honestly with the forum. The Christmas holiday is a very stressful time for some people. I had a dip down into depression/anxiety the Friday before, and, although I am better now, I am still on maximum dose of my anti-depressant. Can I suggest the following: be kind to yourself; rest, but try not to sleep during the day; listen to soothing music - there are good YouTube meditation videos; read a novel; praise yourself if you are able to do a small and simple chore; try to have a walk; drink lots of water; believe that YOU WILL GET BETTER!!!

Hi,

I think you need to go bk to your G.P

Something is not right with your medication. Self harm is sometimes a manifestation of feelings. You said you’re husband hasn’t been well. This can lead to feelings of vulnerability, frustration a feeling of not being in control. Self harm is a form of control. Ask you GP if he might refer u to a councillor. I am a great believer in self help, only u can be waiting an age.and Let’s face it if u want a job done properly u have to do it yourself.

Gets some books, educate yourself. The more u understand the better you will feel.

I would contact your GP right away and inform them of the reactions you're experiencing with the medication. You may also want to ask them if they know anything about mold toxicity. It's more prevalent and common then we are aware. I was almost completely incapacitated seemingly out of the blue. Everyone thought I had a nervous breakdown and long story short it turned out to be a sensitivity to mold along with other toxins that my body could not metabolize properly. Try finding a good functional medicine doctor in your area. I like the suggestion of resting but not sleeping during the day as well as finding calming things on YouTube. Also, it sounds ridiculous and maybe you already do this but be sure to make your bed in the morning. When I go to bed in the evening and see the freshly made bed I look forward to climbing in and sleeping. It also reminds me that even if I did not accomplish one thing during the day at least I accomplished that! Hang in there.

You may also like...